Alert archive / North Dakota / Flood Watches in 2011

Flood Watch 3, NWS Bismarck, ND

April 20, 201119 counties in North Dakota

NWS Bismarck, ND issued this flood watch at Apr 20, 2011, 2:06 PM MDT for 19 counties in North Dakota. It took effect at Apr 21, 2011, 6:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 2:06 PM MDT (20:06 UTC)
In effect from
Apr 21, 2011, 6:00 PM MDT
Expired
Apr 22, 2011, 12:13 PM MDT
In force
18 hr
Issued by
NWS Bismarck, ND
Flood severity
None

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 43 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WGUS63 KBIS 202006
FFABIS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT WED APR 20 2011

...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING...

.TWO ROUNDS OF PRECIPITATION ARE FORECAST TO AFFECT THE SOUTHERN
HALF OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS WEEK. THE FIRST
ROUND OF PRECIPITATION FALLING AS RAIN IS FORECAST THURSDAY FOR
LOCATIONS MAINLY EAST OF HIGHWAY 83. A SECOND...AND HEAVIER ROUND
OF PRECIPITATION IN A RAIN AND SNOW MIX IS FORECAST ON FRIDAY
ALONG AND SOUTH OF INTERSTATE 94. ONE HALF TO ONE INCH OF LIQUID
PRECIPITATION WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THESE
TWO SYSTEMS COMBINED. HIGH TEMPERATURES ARE FORECAST TO RISE INTO
THE 50S THIS WEEKEND.

THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE
SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS WEEKEND.
RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH WILL EITHER
LENGTHEN THE DURATION OF ONGOING FLOODING...OR POSSIBLY CAUSE A
RETURN TO FLOOD STAGE.

NDZ018>020-031>037-040>048-050-051-222015-
/O.NEW.KBIS.FA.A.0003.110422T0000Z-110425T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
306 PM CDT WED APR 20 2011 /206 PM MDT WED APR 20 2011/

...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING 
  THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...
  BURLEIGH...EMMONS...GRANT...KIDDER...MERCER...MORTON...OLIVER 
  AND SIOUX. IN SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...
  LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...
  ADAMS...BILLINGS...BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...
  SLOPE AND STARK.

* FROM THURSDAY EVENING THROUGH SUNDAY EVENING

* ONE HALF TO ONE INCH OF LIQUID PRECIPITATION IS FORECAST
  THURSDAY THROUGH FRIDAY.

* THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
  ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS
  THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS
  WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH
  WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR
  POSSIBLY CAUSE A RETURN TO FLOOD STAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

AYD/SCHLAG
5 follow-up statements
686 
WGUS63 KBIS 212109
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
409 PM CDT THU APR 21 2011

...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING...

.ANOTHER ROUND OF PRECIPITATION IS EXPECTED LATE TONIGHT THROUGH
FRIDAY EVENING...ALONG AND SOUTH OF INTERSTATE 94. THREE QUARTERS
TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE
THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND.

THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE
SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS
WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH
WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR
POSSIBLY CAUSE A RETURN TO FLOOD STAGE.

NDZ018>020-031>037-040>048-050-051-220515-
/O.CON.KBIS.FA.A.0003.110422T0000Z-110425T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
409 PM CDT THU APR 21 2011 /309 PM MDT THU APR 21 2011/

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
 DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
 GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN 
 SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH 
 AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS...
 BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK.

* FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SUNDAY EVENING

* THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID
  PRECIPITATION IS FORECAST TONIGHT THROUGH FRIDAY.

* THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND 
 AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING 
 ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA 
 BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK 
 RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING 
 FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
TWH
993 
WGUS63 KBIS 220145
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT THU APR 21 2011

...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY EVENING THROUGH SUNDAY EVENING...

.ANOTHER ROUND OF PRECIPITATION IS EXPECTED LATE TONIGHT THROUGH
FRIDAY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THREE
QUARTERS TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH
LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH
TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND.

THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE
SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS
WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH
WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR
POSSIBLY CAUSE A RETURN TO FLOOD STAGE.

NDZ018>020-031>037-040>048-050-051-220945-
/O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
845 PM CDT THU APR 21 2011 /745 PM MDT THU APR 21 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
 DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
 GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN 
 SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH 
 AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS...
 BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK.

* THROUGH SUNDAY EVENING

* THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID 
 PRECIPITATION IS FORECAST TONIGHT THROUGH FRIDAY. 

* THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND 
 AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING 
 ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA 
 BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK 
 RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING 
 FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
TWH/HW
831 
WGUS63 KBIS 220653
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
153 AM CDT FRI APR 22 2011

...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH
DAKOTA TODAY THROUGH SUNDAY EVENING...

.ANOTHER ROUND OF PRECIPITATION IS EXPECTED TODAY THROUGH
FRIDAY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THREE
QUARTERS TO AN INCH AND A QUARTER OF LIQUID PRECIPITATION WITH
LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH
TEMPERATURES ARE THEN FORECAST TO RISE INTO THE 50S THIS WEEKEND.

THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE
SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS
WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH
WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR
POSSIBLY CAUSE A RETURN TO FLOOD STAGE.

NDZ018>020-031>037-040>048-050-051-221700-
/O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
153 AM CDT FRI APR 22 2011 /1253 AM MDT FRI APR 22 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
 DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
 GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN 
 SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH 
 AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS...
 BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK.

* THROUGH SUNDAY EVENING

* THREE QUARTERS...TO ONE AND ONE QUARTER INCH OF LIQUID
  PRECIPITATION IS FORECAST TODAY.

* THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND 
 AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING 
 ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA 
 BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK 
 RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING 
 FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KS
095 
WGUS63 KBIS 221501
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CDT FRI APR 22 2011

...FLOOD WATCH FOR THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH
DAKOTA TODAY THROUGH SUNDAY EVENING...

.ANOTHER ROUND OF PRECIPITATION WILL CONTINUE THROUGH EVENING...ESPECIALLY
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. ONE HALF INCH TO AN
INCH AND A QUARTER OF LIQUID PRECIPITATION...WITH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. HIGH TEMPERATURES ARE THEN
FORECAST TO RISE INTO THE 50S THIS WEEKEND.

THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND AND
ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING ACROSS THE
SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA BY THIS
WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK RISES...WHICH
WILL EITHER LENGTHEN THE DURATION OF ONGOING FLOODING...OR
POSSIBLY CAUSE A RETURN TO FLOOD STAGE.

NDZ018>020-031>037-040>048-050-051-230115-
/O.CON.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1001 AM CDT FRI APR 22 2011 /901 AM MDT FRI APR 22 2011/

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH 
 DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING 
 COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS...
 GRANT...KIDDER...MERCER...MORTON...OLIVER AND SIOUX. IN 
 SOUTHEAST NORTH DAKOTA...DICKEY...LA MOURE...LOGAN...MCINTOSH 
 AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS...
 BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK.

* THROUGH SUNDAY EVENING

* ONE HALF INCH...TO ONE AND ONE QUARTER INCH OF LIQUID
  PRECIPITATION IS EXPECTED THROUGH TONIGHT.

* THE COMBINATION OF THE MELTING OF SNOW ALREADY ON THE GROUND 
  AND ADDITIONAL PRECIPITATION MAY LEAD TO OVERLAND FLOODING 
  ACROSS THE SOUTHERN HALF OF WESTERN AND CENTRAL NORTH DAKOTA 
  BY THIS WEEKEND. RUNOFF MAY ALSO LEAD TO RIVER AND CREEK 
  RISES...WHICH WILL EITHER LENGTHEN THE DURATION OF ONGOING 
  FLOODING...OR POSSIBLY CAUSE A RETURN TO FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KS/RK
822 
WGUS63 KBIS 221813
FFABIS

FLOOD WATCH
NATIONAL WEATHER SERVICE BISMARCK ND
113 PM CDT FRI APR 22 2011

...FLOOD WATCH REPLACED BY FLOOD WARNINGS AND ADVISORIES...

.THE FLOOD WATCH THAT WAS IS EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...AND THE SOUTHERN PORTIONS OF THE JAMES
RIVER VALLEY IN NORTH DAKOTA HAS BEEN REPLACED BY FLOOD WARNINGS
AND ADVISORIES FOR ALL COUNTIES THAT WERE IN THE WATCH...EXCEPT 
FOR DUNN AND MERCER COUNTIES.

NDZ018>020-031>037-040>048-050-051-221915-
/O.CAN.KBIS.FA.A.0003.000000T0000Z-110425T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
113 PM CDT FRI APR 22 2011 /1213 PM MDT FRI APR 22 2011/

...FLOOD WATCH REPLACED BY FLOOD WARNINGS AND ADVISORIES...

THE FLOOD WATCH THAT WAS IS EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...AND THE SOUTHERN PORTIONS OF THE JAMES
RIVER VALLEY IN NORTH DAKOTA HAS BEEN REPLACED BY FLOOD WARNINGS
AND ADVISORIES FOR ALL COUNTIES THAT WERE IN THE WATCH...EXCEPT 
FOR DUNN AND MERCER COUNTIES.


$$
AYD

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flood watch went out at Apr 20, 12:58 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 20, 12:58 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT WED APR 20 2011

.UPDATE...TEMPERATURES TODAY. FLOOD WATCH THURSDAY NIGHT THROUGH
SUNDAY.

&&

.DISCUSSION...HIGH PRESSURE CONTINUES TO SLIDE SLOWLY EAST TODAY.
TEMPERATURES HAVE WARMED NICELY TODAY ACROSS THE NORTH AND ARE
ALREADY NEAR FORECAST HIGHS. WILL BUMP TEMPERATURES UP A COUPLE OF
DEGREES HERE...BUT INCREASING CLOUDINESS AND A FEW SHOWERS OR EVEN
AN ISOLATED THUNDERSTORMS SHOULD TAPER HEATING THROUGH THE
AFTERNOON. ACROSS THE SOUTH. BRIGHT SUNSHINE...BUT MUCH COLDER DUE
TO THE SNOW COVER. TEMPERATURES HERE LOOK GOOD...NO CHANGES NEEDED.

&&

.AVIATION...AVIATION...VFR CONDITIONS THROUGH 06Z THURSDAY. A VERY
WET PERIOD WILL ENSUE AFTER 12Z THURSDAY...ESPECIALLY OVER
KDIK/KBIS/KJMS. EXPECT MVFR TO IFR CEILINGS WITH RAIN EXPECTED TO
DEVELOP AND SPREAD ACROSS THESE AERODROMES. KISN AND KMOT WILL
ALSO EXPERIENCE MVFR CEILINGS BUT PRECIPITATION WILL BE DELAYED
UNTIL CLOSER TO 18Z THURSDAY.

&&

.HYDROLOGY...
LOOKS LIKE A COUPLE ROUND OF PRECIPITATION OVER THE NEXT COUPLE
DAYS...THURSDAY AND FRIDAY. THIS...COMBINED WITH THE SNOW
CURRENTLY ON THE GROUND...WET SOILS...AND ONGOING HIGH WATER...HAS
PROMPTED THE ISSUANCE OF A FLOOD WATCH OVER SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA. THE WATCH WILL BEGIN THURSDAY EVENING AND
CONTINUE THROUGH SUNDAY. RIVERS ACROSS THE SOUTHWEST AND SOUTH
CENTRAL...ESPECIALLY APPLE CREEK...BEAVER CREEK AND STREAMS IN THE
JAMES RIVER BASIN.

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THURSDAY EVENING THROUGH SUNDAY EVENING FOR
NDZ018>020-031>037-040>048-050-051.

&&

TWH/KS
Hazardous weather outlook, Apr 20, 9:40 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1040 AM CDT WED APR 20 2011

NDZ001>003-009>011-017-018-031-032-211545-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-
1040 AM CDT WED APR 20 2011 /940 AM MDT WED APR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSHOWER IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK
WEEK WITH PERIODIC CHANCES OF RAIN AND/OR SNOW CONTINUING THROUGH
FRIDAY.

CHANCES OF RAIN AGAIN BEGINNING LATE IN THE WEEKEND AND CONTINUING
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-019>023-025-033>037-040>048-050-051-211545-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
1040 AM CDT WED APR 20 2011 /940 AM MDT WED APR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK
WEEK WITH PERIODIC CHANCES OF RAIN AND/OR SNOW CONTINUING THROUGH
FRIDAY.

CHANCES OF RAIN AGAIN BEGINNING LATE IN THE WEEKEND AND CONTINUING
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

In the hours before

Local storm report, Apr 20, 8:47 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             ASHLEY                  46.03N 99.37W
04/20/2011  M3.2 INCH        MCINTOSH           ND   CO-OP OBSERVER

            3.2 INCHES IN 24 HOURS. STORM TOTAL 3.7

0900 AM     SNOW             DICKINSON               46.88N 102.79W
04/20/2011  M2.0 INCH        STARK              ND   CO-OP OBSERVER

            2 INCHES IN 24 HOURS. STORM TOTAL 5.0

0900 AM     HEAVY SNOW       HETTINGER               46.00N 102.64W
04/20/2011  M10.0 INCH       ADAMS              ND   CO-OP OBSERVER

            10 INCHES IN 24 HOURS. STORM TOTAL 11.0

0900 AM     SNOW             MONTPELIER              46.70N 98.59W
04/20/2011  M1.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            STORM TOTAL

0900 AM     SNOW             1 N MOTT                46.39N 102.33W
04/20/2011  M4.5 INCH        HETTINGER          ND   CO-OP OBSERVER

            4.5 INCHES IN 24 HOURS. STORM TOTAL 10.0

0900 AM     SNOW             5 NW STREETER           46.71N 99.43W
04/20/2011  M2.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

0900 AM     SNOW             7 NW TAYLOR             46.97N 102.53W
04/20/2011  M2.0 INCH        STARK              ND   CO-OP OBSERVER

            2 INCHES IN 24 HOURS. STORM TOTAL 3.0

0900 AM     SNOW             WILTON                  47.16N 100.78W
04/20/2011  M3.0 INCH        MCLEAN             ND   CO-OP OBSERVER

0900 AM     SNOW             WISHEK                  46.26N 99.56W
04/20/2011  M2.3 INCH        MCINTOSH           ND   CO-OP OBSERVER

&&

LLP
Local storm report, Apr 20, 10:23 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             MARSHALL                47.14N 102.33W
04/20/2011  M3.0 INCH        DUNN               ND   CO-OP OBSERVER

            3.0 INCHES IN 24 HOURS. STORM TOTAL 5.0

1000 AM     SNOW             5 NW NEW SALEM          46.90N 101.49W
04/20/2011  M3.0 INCH        MORTON             ND   CO-OP OBSERVER

            3 INCHES IN 24 HOURS. STORM TOTAL 3.6

&&

LLP
Local storm report, Apr 20, 10:25 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             4 E REGENT              46.42N 102.47W
04/20/2011  M4.0 INCH        HETTINGER          ND   MESONET

            4 INCHES IN 24 HOURS. STORM TOTAL 7.0

&&

LLP
Local storm report, Apr 20, 12:52 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
152 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             MANDAN                  46.83N 100.89W
04/20/2011  M1.5 INCH        MORTON             ND   CO-OP OBSERVER

&&

LHUBER

Nearby

Flood Watches in North Dakota, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.